Alert archive / Minnesota / Freezing Rain Advisories in 2010
Freezing Rain Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freezing rain advisory at Mar 6, 2010, 3:48 AM CST for 6 counties in Minnesota. It took effect at Mar 6, 2010, 4:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2010, 3:48 AM CST (09:48 UTC)
- In effect from
- Mar 6, 2010, 4:00 AM CST
- Expired
- Mar 6, 2010, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Lac qui Parle County, MN, Redwood County, MN, Stevens County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 173 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS43 KMPX 060948 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 AM CST SAT MAR 6 2010 ...FREEZING RAIN MOVING INTO WEST CENTRAL MINNESOTA... .FREEZING RAIN HAD MOVED INTO PORTIONS OF FAR WEST CENTRAL MINNESOTA EARLY THIS MORNING...AND WILL EXPAND FARTHER EAST DURING THE REST OF THE MORNING. TEMPERATURES WILL BE IN THE UPPER 20S TO AROUND 30 DURING THE MORNING. ROAD SURFACES WERE ALSO BELOW FREEZING. PERIODS OF LIGHT FREEZING RAIN WILL CONTINUE THIS MORNING UNTIL TEMPERATURES RISE TOWARD THE MID 30S BY AROUND NOON. A FREEZING RAIN ADVISORY IN IN EFFECT UNTIL NOON...INCLUDING THE CITIES OF CANBY...REDWOOD FALLS...MONTEIVIDEO...DAWSON...BENSON...AND MORRIS. A STORM SYSTEM WILL BE MOVING FROM NEBRASKA INTO IOWA BY TONIGHT...WHICH WILL BRING FREEZING RAIN TO SOUTHWEST MINNESOTA THIS MORNING...AND THEN RAIN OVER THE REST OF SOUTHERN MINNESOTA THIS AFTERNOON. MNZ047-054>056-064-073-061800- /O.NEW.KMPX.ZR.Y.0002.100306T1000Z-100306T1800Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...REDWOOD FALLS 348 AM CST SAT MAR 6 2010 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...LIGHT FREEZING RAIN SPREADING ACROSS THE AREA THIS MORNING...THEN BECOMING LIGHT RAIN THIS AFTERNOON. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH. * OTHER IMPACTS...ICY HIGHWAYS AND SIDEWALKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
981 WWUS43 KMPX 061639 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1039 AM CST SAT MAR 6 2010 ...FREEZING RAIN MOVING INTO WEST CENTRAL MINNESOTA... .PATCHY LIGHT RAIN FREEZING RAIN WILL CONTINUE UNTIL AROUND THE NOON HOUR IN WEST CENTRAL MINNESOTA. BY NOON TEMPERATURES SHOULD WARM SUFFICIENTLY SO THAT ANY REMAINING RAIN SHOULD NOT FREEZE ON SURFACES. DRIVERS SHOULD...HOWEVER...CONTINUE TO BEWARE OF SLICK AREAS UNTIL AROUND NOON ON UNTREATED SURFACES. MNZ047-054>056-064-073-061800- /O.CON.KMPX.ZR.Y.0002.000000T0000Z-100306T1800Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...REDWOOD FALLS 1039 AM CST SAT MAR 6 2010 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...PATCHY LIGHT FREEZING RAIN UNTIL AROUND NOON WHEN SURFACES WILL WARM TO AT OR ABOVE FREEZING. * ICE ACCUMULATIONS...LITTLE ADDITIONAL. * OTHER IMPACTS...ICY HIGHWAYS AND SIDEWALKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Mar 6, 3:46 AM CST, 2 minutes earlier.
Area forecast discussion, Mar 6, 3:46 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 AM CST SAT MAR 6 2010
.DISCUSSION...
FORECAST CONCERN NEAR TERM IS ZR- THREAT OVER THE WESTERN CWA THIS
MORNING. BAND OF ZR- RATHER PERSISTENT OVER THE FAR WEST ALREADY.
WILL SEE THIS WORK/LIFT NORTH AHEAD OF INCOMING TROUGH. INITIAL
THOUGHT WAS THIS BAND WOULD DRY UP AS SYSTEM ADVANCED A BIT EAST
AND FORCING REORIENTATES TO THE SOUTH. CALL TO COUNTIES INDICATES
SOME ZR- ACCUMULATING ON WINDSHIELDS ALREADY. WILL DROP AN ADV
THROUGH 18Z THIS MORNING INT HE WEST. DO ANTICIPATE
TEMPERATURES/DEWPTS WILL RISE THIS MORNING REMOVING SIGNIFICANT ZR
THREAT THROUGH NOON. TEMPS MAY NOT WARM ALL THAT MUCH OVER THE FAR
WEST HOWEVER...AND AREA WILL HAVE TO BE MONITORED. SREF ZR PROBS
REMAINED QUITE HIGH OVER THE NORTHWEST CWA INTO THE AFTERNOON.
BETTER FORCING DOES INCREASE OVER SC MN THIS AFTERNOON INTO THE
EVENING. WILL GO CATEGORICAL POPS INTO SC MN THIS AFTERNOON AND
EVENING WITH POPS DROPPING OFF TO THE NORTH. COMPACT CUTOFF LOW
CIRCULATION SHOULD EXIT TO THE SOUTHEAST OF THE AREA AFTER 06Z
SUNDAY...TAKING MUCH OF THE POP/WX THREAT WITH IT. SHOULD SEE ANY
RAIN CHANGE OVER TO A MIX OF -SN OR -ZR/-ZL LATER TONIGHT. SOME
SUNSHINE EXPECTED OVER THE EASTERN CWA INTO THE AFTERNOON...WHERE
TEMPS WILL WARM THROUGH THE LOWER 40S AT LEAST.
STILL LOOKS DRY SUNDAY AND MOST OF MONDAY BEFORE SOUTHWEST SYSTEM
BEGINS TO MOVE OUT INTO THE PLAINS. TREND OF THE GFS AND ECMWF HAS
BEEN LIFTING RAIN THREAT A BIT FARTHER NORTH INTO THE CWA...MAINLY
MONDAY NIGHT THROUGH WED NIGHT. THIS WILL HAVE TO BE MONITORED
FURTHER AS SNOW MELT CONTINUES. STILL LOOKS RATHER WARM INTO THE
LATER IN THE FCST PERIOD...ALTHOUGH IS SYSTEM DOES LIFT FARTHER
NORTH...THE MORE SIG SNOW MELT MAY BE DELAYED SOME.
&&
.AVIATION.../06Z TAF ISSUANCE/
NO AVIATION CONCERNS FOR THE NEXT 8 HRS. HIGH PRESSURE CENTERED OVER
THE GREAT LAKES WILL LOOSEN ITS CONTROL OVER THE WEATHER PATTERN
OVER THE UPPER MIDWEST. AN UPPER LOW PRESSURE SYSTEM OVER THE
CENTRAL ROCKIES...WILL LIFT SLOWLY NORTHEAST OVER THE
MIDWEST...BRINGING AN INCREASE IN MID/HIGH CLOUDS OVERNIGHT OVER
WESTERN AND CENTRAL MN...AND OVER THE WEST CENTRAL WISCONSIN ON
SATURDAY. NAM80 MODEL SHOWED MID LEVELS REACHING SATURATION OVER
WEST CENTRAL MN BY LATE AFTERNOON SATURDAY. CLOUDS AND CEILING
HEIGHTS LOWERING TO MARGINAL VFR CATEGORY...THEN CONTINUE TO LOWER
TO IFR CONDS BY SUNDAY MORNING OVER THE SOUTHWEST HALF OF MN.
MSP...VFR CONDITIONS WILL PREVAIL THROUGH NOON SATURDAY WITH
CEILINGS BEGINNING TO LOWER AFT 00Z/07 AS MOISTURE BEGINS TO
INCREASE FROM THE SW...CEILINGS ARE EXPECTED TO LOWER TO IFR CONDS
BY DAYBREAK SUNDAY. WNDS WILL BE GENERALLY FROM THE SE/E AND UNDER
8 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZING RAIN ADVISORY UNTIL NOON CST TODAY FOR CHIPPEWA-LAC QUI
PARLE-REDWOOD-STEVENS-SWIFT-YELLOW MEDICINE.
WI...NONE.
&&
DWE/JPRHazardous weather outlook, Mar 5, 5:33 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 533 PM CST FRI MAR 5 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 533 PM CST FRI MAR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SMALL CHANCE OF LIGHT FREEZING RAIN ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA LATE TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR LIGHT FREEZING RAIN WILL CONTINUE SATURDAY MORNING ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA...BEFORE TEMPERATURES WARM ABOVE FREEZING BY LATE IN THE MORNING. ANY ICE ACCUMULATIONS SHOULD BE MINOR...THOUGH UP TO ONE TENTH OF AN INCH IS POSSIBLE IN WEST CENTRAL AND SOUTHWEST MINNESOTA. AS TEMPERATURES COOL SATURDAY NIGHT...THERE WILL AGAIN BE A CHANCE FOR LIGHT FREEZING PRECIPITATION OR SNOW. ANY ACCUMULATIONS DURING THAT TIME ARE LIKELY TO BE VERY LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT ANY REPORTS OF FREEZING RAIN LATE TONIGHT AND SATURDAY MORNING WOULD BE APPRECIATED.
Nearby
Freezing Rain Advisories in Minnesota, 2010Every freezing rain advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.